Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 49, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 4, 2019, 5:37 PM CDT for Cimarron County, Texas County, Oklahoma. It was in force for 83 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2019, 5:37 PM CDT (22:37 UTC)
- Expired
- May 4, 2019, 7:00 PM CDT
- In force
- 83 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Cimarron County, OK, Texas County, OK
The radar
The Amarillo radar (KAMA), 183 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 6:25 PM CDT | HAIL 1.75 | 3 W Sturgis, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
704
WUUS54 KAMA 042237
SVRAMA
OKC025-139-050000-
/O.NEW.KAMA.SV.W.0049.190504T2237Z-190505T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
537 PM CDT Sat May 4 2019
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Western Texas County in the Panhandle of Oklahoma...
Northeastern Cimarron County in the Panhandle of Oklahoma...
* Until 700 PM CDT.
* At 536 PM CDT, a severe thunderstorm was located 11 miles north of
Keyes, or 20 miles west of Elkhart, moving east at 15 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile
homes, roofs, and outbuildings. People and animals
outdoors will be injured. Expect hail damage to roofs,
siding, windows, and vehicles.
* Locations impacted include...
Keyes, Eva and Sturgis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3699 10164 3681 10155 3661 10171 3683 10241
3699 10236
TIME...MOT...LOC 2236Z 291DEG 13KT 3697 10227
HAIL...1.50IN
WIND...70MPH
$$
LG8 follow-up statements
809
WWUS54 KAMA 042247
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
547 PM CDT Sat May 4 2019
OKC025-139-050000-
/O.CON.KAMA.SV.W.0049.000000T0000Z-190505T0000Z/
Texas OK-Cimarron OK-
547 PM CDT Sat May 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES...
At 547 PM CDT, a severe thunderstorm was located 9 miles north of
Keyes, or 18 miles west of Elkhart, moving southeast at 15 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile homes,
roofs, and outbuildings. People and animals outdoors will
be injured. Expect hail damage to roofs, siding, windows,
and vehicles.
Locations impacted include...
Keyes, Eva and Sturgis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3699 10164 3681 10155 3661 10171 3683 10241
3699 10233
TIME...MOT...LOC 2247Z 293DEG 13KT 3695 10223
HAIL...2.00IN
WIND...70MPH
$$
LG809
WWUS54 KAMA 042253
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
553 PM CDT Sat May 4 2019
OKC025-139-050000-
/O.CON.KAMA.SV.W.0049.000000T0000Z-190505T0000Z/
Texas OK-Cimarron OK-
553 PM CDT Sat May 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES...
At 553 PM CDT, a severe thunderstorm was located 9 miles north of
Keyes, or 17 miles west of Elkhart, moving east at 15 mph.
HAZARD...Tennis ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile homes,
roofs, and outbuildings. People and animals outdoors will
be injured. Expect hail damage to roofs, siding, windows,
and vehicles.
Locations impacted include...
Keyes, Eva and Sturgis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3699 10164 3681 10155 3661 10171 3683 10241
3699 10233
TIME...MOT...LOC 2253Z 291DEG 13KT 3694 10220
HAIL...2.50IN
WIND...70MPH
$$
LG800
WWUS54 KAMA 042302
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
602 PM CDT Sat May 4 2019
OKC025-139-050000-
/O.CON.KAMA.SV.W.0049.000000T0000Z-190505T0000Z/
Texas OK-Cimarron OK-
602 PM CDT Sat May 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES...
At 601 PM CDT, a severe thunderstorm was located 9 miles northeast of
Keyes, or 16 miles west of Elkhart, moving east at 15 mph.
HAZARD...Tennis ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile homes,
roofs, and outbuildings. People and animals outdoors will
be injured. Expect hail damage to roofs, siding, windows,
and vehicles.
Locations impacted include...
Keyes, Eva and Sturgis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3699 10164 3681 10155 3661 10171 3683 10241
3699 10233
TIME...MOT...LOC 2301Z 292DEG 12KT 3693 10218
TORNADO...POSSIBLE
HAIL...2.50IN
WIND...70MPH
$$
LG472
WWUS54 KAMA 042310
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
610 PM CDT Sat May 4 2019
OKC025-139-050000-
/O.CON.KAMA.SV.W.0049.000000T0000Z-190505T0000Z/
Texas OK-Cimarron OK-
610 PM CDT Sat May 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES...
At 610 PM CDT, a severe thunderstorm was located 9 miles northeast of
Keyes, or 14 miles southwest of Elkhart, moving east at 15 mph.
HAZARD...Tennis ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile homes,
roofs, and outbuildings. People and animals outdoors will
be injured. Expect hail damage to roofs, siding, windows,
and vehicles.
Locations impacted include...
Keyes, Eva and Sturgis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3699 10164 3681 10155 3661 10171 3683 10241
3699 10227
TIME...MOT...LOC 2310Z 291DEG 13KT 3692 10214
HAIL...2.50IN
WIND...70MPH
$$
LG381
WWUS54 KAMA 042318
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
618 PM CDT Sat May 4 2019
OKC025-139-050000-
/O.CON.KAMA.SV.W.0049.000000T0000Z-190505T0000Z/
Texas OK-Cimarron OK-
618 PM CDT Sat May 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES...
At 618 PM CDT, a severe thunderstorm was located 10 miles northeast
of Keyes, or 13 miles southwest of Elkhart, moving southeast at 20
mph.
HAZARD...Tennis ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile homes,
roofs, and outbuildings. People and animals outdoors will
be injured. Expect hail damage to roofs, siding, windows,
and vehicles.
Locations impacted include...
Keyes, Eva and Sturgis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3699 10164 3681 10155 3661 10171 3681 10235
3699 10221
TIME...MOT...LOC 2318Z 297DEG 17KT 3687 10208
HAIL...2.50IN
WIND...70MPH
$$
LG604
WWUS54 KAMA 042332
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
632 PM CDT Sat May 4 2019
OKC025-139-050000-
/O.CON.KAMA.SV.W.0049.000000T0000Z-190505T0000Z/
Texas OK-Cimarron OK-
632 PM CDT Sat May 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES...
At 632 PM CDT, a severe thunderstorm was located 6 miles west of Eva,
or 13 miles southwest of Elkhart, moving southeast at 20 mph.
HAZARD...Tennis ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile homes,
roofs, and outbuildings. People and animals outdoors will
be injured. Expect hail damage to roofs, siding, windows,
and vehicles.
Locations impacted include...
Eva and Sturgis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3699 10164 3681 10155 3661 10171 3678 10224
3699 10213
TIME...MOT...LOC 2332Z 301DEG 18KT 3683 10202
HAIL...2.50IN
WIND...70MPH
$$
LG583
WWUS54 KAMA 042342
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
642 PM CDT Sat May 4 2019
OKC025-139-050000-
/O.CON.KAMA.SV.W.0049.000000T0000Z-190505T0000Z/
Texas OK-Cimarron OK-
642 PM CDT Sat May 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN TEXAS AND EAST CENTRAL CIMARRON COUNTIES...
At 641 PM CDT, a severe thunderstorm was located 4 miles west of Eva,
or 13 miles south of Elkhart, moving east at 15 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile homes,
roofs, and outbuildings. People and animals outdoors will
be injured. Expect hail damage to roofs, siding, windows,
and vehicles.
Locations impacted include...
Eva and Sturgis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3689 10175 3681 10155 3661 10171 3677 10215
3699 10199
TIME...MOT...LOC 2341Z 291DEG 13KT 3682 10198
HAIL...2.00IN
WIND...70MPH
$$
LG920
WWUS54 KAMA 042350
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
650 PM CDT Sat May 4 2019
OKC025-139-050000-
/O.CON.KAMA.SV.W.0049.000000T0000Z-190505T0000Z/
Texas OK-Cimarron OK-
650 PM CDT Sat May 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN TEXAS AND EAST CENTRAL CIMARRON COUNTIES...
At 649 PM CDT, a severe thunderstorm was located over Eva, or 16
miles south of Elkhart, moving southeast at 25 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile homes,
roofs, and outbuildings. People and animals outdoors will
be injured. Expect hail damage to roofs, siding, windows,
and vehicles.
Locations impacted include...
Eva.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3689 10175 3681 10155 3661 10171 3675 10210
3699 10199
TIME...MOT...LOC 2349Z 300DEG 21KT 3677 10190
HAIL...1.75IN
WIND...70MPH
$$
LGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:52 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 4, 3:52 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 352 PM CDT Sat May 4 2019 .SHORT TERM (Tonight through Sunday Night)... Showers and thunderstorms were developing in a surface convergence area along a trough in southeast Colorado. More showers and thunderstorms are expected to develop off of the New Mexico mountains as well this afternoon. At this point, it looks like the best coverage of rain should be across the Oklahoma Panhandle and the northern and eastern Texas Panhandle. Some of the storms will likely be severe with large hail and damaging winds the main threats. An upper level short wave trough over southeast Colorado as well will push southeast across the northeast CWA overnight. This short wave coupled with an upper level jet nosing into west Texas will help with lifting the atmosphere. Showers and thunderstorms will be possible again Sunday into Sunday night ahead of a developing dryline along the New Mexico state line. Rain coverage is not expected to be as extensive as this afternoon and tonight as the dynamics will not be as strong. However, some of the storms Sunday and Sunday night could become severe with large hail and damaging winds the main threats. && .LONG TERM (Monday Night through Saturday)... Medium Range Models have been consistently showing the low that is cut off west of the CA coast slowly working east to near the SRN tip of Nevada by Monday night. At the SFC a cold front is forecast to slow as it reaches the KS border and some models show it becoming quasi-stationary there. This front will be key to exactly how this events unfolds and provides the greatest source uncertainty. A leading short wave is forecast rotate around the main upper system and cross the area Monday afternoon and evening. A sfc trough will bisect the area, mostly likely near or just west of Amarillo to Stratford south of the front. Modest H7 thete-e advection is noted across the region with good SFC-H85 theta-e advection east of the trough and SB cape is forecast above 3000 j/kg by both GFS and NAM in that area. However, the ML cape is forecast higher in GFS than the NAM and perhaps more importantly the NAM holds onto a stronger inversion and cap around H8. The difference is huge as the GFS develops significant convection with the aforementioned s/wv while the NAM initiates little to nothing. The ECMWF seems to the compromise. Given the uncertainty, will maintain 20-30 POPs for possibility of ISO to SCT TSTM coverage. Wind shear and cape will be adequate for any storm that develops to become severe. The aforementioned upper low near the SRN tip of Nevada is a key as many significant severe events in the Panhandles area seem to follow a track through that location, but other details remain somewhat cloudy (like exact frontal position). So intrigue continues to increase on Tuesday as the large scale lift from the main upper comes into play. H7 theta-e will continue to increase ahead of the system, especially per NAM and ECMWF, and dewpoints may reach the magical 60 deg mark for some areas in the east given good low level moisture advection. As mentioned position of the SFC front that has been lingering to the north is going to the be key. Although even the most agressive NAM keeps it hung up directly over the PHs Tuesday, there is concern the the front will be cold and dense enough that it easily could slip through the area. In addition convection in SRN KS Monday evening could give it a shove south. That said, med range models actually pull the front back to the north in response to the approaching mid-upr level low center, so it dropping into the region briefly might not end the severe threat Tuesday. One other caveat that could come into play is that despite model strong agreement in the timing/track of the H5 low, this kind of baggy system can easily slow down, throwing more wrenches into how everything may come together and causing events to drag more into Wed. That all said, the models currently are in good agreement wrt the H5 low and they keep the frontal boundary over or to the north of the area and we will run with that for now. NAM depiction of the SFC low and assoc boundaries over the area is somewhat unnerving as it would lead to even more potential for a significant severe event, with a heavy bonus given moisture present. Will have to see where the N/S SFC trough/dry line feature ends up, but expect all but far western counties will be in play for SVR potential, if not the entire CWA given favorable cape and wind profiles. Higher POPs and thunderstorm threats will carry over into the overnight period given current timing. Lingering POPS continue into Wed across the east as models finally push the front through the area as the upper system clears to the northeast. Late Wed and into Thu will be cooler and eventually drier behind the front and in fact the this front may keep highs below normal the remainder of the period as there is significantly cooler air in its wake. The upper low is forecast to be immediately replaced by another in the SW US and therefore SW mid-upr level flow continues. There is not good agreement wrt how soon this system will influence the region, as 00Z models were drier and cooler, but most 12z model runs seem to bring moisture and POPs back as early as Friday (more of cool overrunning variety initially) and continue to show at least low precip potential into the weekend with more convective potential just beyond the forecast period on Sunday. Gittinger && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 54 82 55 84 58 / 40 20 20 20 20 Beaver OK 50 83 55 85 57 / 60 20 30 20 30 Boise City OK 46 81 48 85 53 / 50 20 10 10 20 Borger TX 54 85 56 86 60 / 50 20 30 20 30 Boys Ranch TX 52 85 53 88 57 / 40 20 10 20 10 Canyon TX 52 82 54 85 57 / 40 20 20 20 20 Clarendon TX 54 81 56 82 59 / 40 20 30 20 30 Dalhart TX 47 82 49 86 53 / 40 20 10 10 10 Guymon OK 49 83 53 86 56 / 70 20 20 20 20 Hereford TX 52 82 53 86 56 / 40 20 10 20 20 Lipscomb TX 52 82 57 85 58 / 60 30 30 20 30 Pampa TX 53 82 56 83 58 / 50 20 30 20 30 Shamrock TX 54 80 57 82 60 / 50 30 30 20 30 Wellington TX 54 80 57 83 61 / 40 30 30 10 30 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && MJG / 15
Hazardous weather outlook, May 4, 4:03 PM CDT, 1 hour 34 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 403 PM CDT Sat May 4 2019 OKZ001>003-TXZ001>020-317-051100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 403 PM CDT Sat May 4 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms are expected across the Oklahoma and Texas Panhandles later this afternoon through tonight. Some storms will have the potential to become strong to severe, with large hail and damaging winds the primary hazards. In addition, an isolated tornado or two cannot be ruled out mainly this . .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will be possible at times through the period across much of the Oklahoma and Texas Panhandles. Storms that develop during will have the potential to become severe, with large hail and damaging winds being the primary hazards. The greatest threat will likely occur Tuesday and possibly into Wednesday, however severe storms will also be possible Sunday and Monday along the dry line. .SPOTTER INFORMATION STATEMENT... Spotter groups and emergency management officials across the Oklahoma and Texas Panhandles should remain alert and be ready for possible activation late this afternoon and evening.
In the hours before
Special weather statement, May 4, 3:44 PM CDT, 1 hour 53 minutes before
Special Weather Statement National Weather Service Amarillo TX 344 PM CDT Sat May 4 2019 OKZ001-042115- Cimarron OK- 344 PM CDT Sat May 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CIMARRON COUNTY UNTIL 415 PM CDT... At 344 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles northeast of Black Mesa Park, or 23 miles northwest of Boise City, moving east at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Cimarron County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3699 10229 3682 10229 3689 10288 3700 10288 TIME...MOT...LOC 2044Z 271DEG 18KT 3698 10279 LG
Special weather statement, May 4, 4:40 PM CDT, 57 minutes before
Special Weather Statement National Weather Service Amarillo TX 440 PM CDT Sat May 4 2019 OKZ001-042215- Cimarron OK- 440 PM CDT Sat May 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CIMARRON COUNTY UNTIL 515 PM CDT... At 440 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles south of Campo, or 17 miles north of Boise City, moving east at 30 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Cimarron County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3699 10204 3677 10207 3690 10264 3700 10263 TIME...MOT...LOC 2140Z 274DEG 24KT 3698 10254 LG
Special weather statement, May 4, 5:04 PM CDT, 33 minutes before
Special Weather Statement National Weather Service Amarillo TX 504 PM CDT Sat May 4 2019 OKZ001-002-042230- Cimarron OK-Texas OK- 504 PM CDT Sat May 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES UNTIL 530 PM CDT... At 504 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles southeast of Campo, or 18 miles north of Boise City, moving east at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Sturgis. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3699 10199 3681 10202 3689 10252 3699 10251 TIME...MOT...LOC 2204Z 272DEG 17KT 3698 10243 LG
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 1:25 AM CDT | Dense Fog Advisory | AMA | Beaver | 9 hr |
| May 4, 3:44 PM CDT | Special Weather Statement | AMA | Cimarron | 31 min |
| May 4, 4:40 PM CDT | Special Weather Statement | AMA | Cimarron | 35 min |
| May 4, 5:04 PM CDT | Special Weather Statement | AMA | Cimarron | 26 min |
| May 4, 6:28 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 92 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.